Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Asymptotic analysis of surface waves due to oscillatory wave maker


Author: M. S. Faltas
Journal: Quart. Appl. Math. 46 (1988), 489-494
MSC: Primary 76B15
DOI: https://doi.org/10.1090/qam/963584
MathSciNet review: 963584
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The initial value problem of surface waves generated by a harmonically oscillating vertical wave-maker immersed in an infinite incompressible fluid of finite constant depth is presented. The resulting motion is investigated using the generalized function method, and an asymptotic analysis for large times and distances is given for the free surface elevation.


References [Enhancements On Off] (What's this?)

  • [1] T. H. Havelock, Forced surface waves on water, Philos. Mag. 8, 569 (1929)
  • [2] P. F. Rhodes-Robinson, On the forced surface waves due to a vertical wavemaker in the presence of surface tension, Proc. Cambridge Philos. Soc. 70 (1971), 323–337. MR 0290650
  • [3] A. K. Pramanik, Waves created against a vertical cliff—a uniform asymptotic solution, Math. Proc. Cambridge Philos. Soc. 83 (1978), no. 2, 321–328. MR 0502823, https://doi.org/10.1017/S030500410005458X
  • [4] Lokenath Debnath and Uma Basu, Capillary-gravity waves against a vertical cliff, Indian J. Math. 26 (1984), no. 1-3, 49–56 (1985). MR 809265
  • [5] L. Debnath and S. Rosenblat, The ultimate approach to the steady state in the generation of waves on running stream, Quart. J. Mech. Appl. Math. 22, 221 (1969)
  • [6] M. J. Lighthill, Fourier analysis and generalized functions, Cambridge University Press, 1962
  • [7] E. T. Copson, Asymptotic expansions, Cambridge Tracts in Mathematics and Mathematical Physics, No. 55, Cambridge University Press, New York, 1965. MR 0168979

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76B15

Retrieve articles in all journals with MSC: 76B15


Additional Information

DOI: https://doi.org/10.1090/qam/963584
Article copyright: © Copyright 1988 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website